Facultade de Fisioterapia

One-sided asymptotic inferences for a proportion

Álvarez Hernández, María; Andrés, A.M.; Herranz Tejedor, I.
Abstract:
Two-sided asymptotic confidence intervals for an unknown proportion p have been the subject of a great deal of literature. Surprisingly, there are very few papers devoted, like this article, to the case of one tail, despite its great importance in practice and the fact that its behavior is usually different from that of the case with two tails. This paper evaluates 47 methods and concludes that (1) the optimal method is the classic Wilson method with a correction for continuity and (2) a simpler option, almost as good as the first, is the new adjusted Wald method (Wald's classic method applied to the data increased in the values proposed by Borkowf: adding a single imaginary failure or success).
Year:
2016
Type of Publication:
Article
Journal:
Journal of Applied Statistics
Volume:
43
Number:
9
Pages:
1738-1752
Month:
July
DOI:
https://doi.org/10.1080/02664763.2015.1117595
Hits: 1828